Alert archive / Tennessee / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 37, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Apr 23, 2001, 8:20 PM CDT for 4 counties in Tennessee. It was in force for 30 min. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Apr 23, 2001, 8:20 PM CDT (01:20 UTC)
- Expired
- Apr 23, 2001, 8:50 PM CDT
- In force
- 30 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
Counties Cheatham County, TN, Dickson County, TN, Hickman County, TN, Williamson County, TN
The radar
The Nashville radar (KOHX), 63 km from the middle of the area, began a volume at 01:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 23, 8:30 PM CDT | Thunderstorm Wind 51 E | Lyles, TN | Highway department reported a tree was blown down. |
| Apr 23, 8:30 PM CDT | Thunderstorm Wind 50 E | South Portion, TN | Highway department reported tree limbs down in the southern part of the county. |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 1.3 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- -129 J/kg
- Mixed-layer LCL
- 1667 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 63 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
261
WUUS54 KOHX 240123
SVRBNA
TNC021-043-081-187-240150-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
820 PM CDT MON APR 23 2001
THE NATIONAL WEATHER SERVICE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CHEATHAM COUNTY
DICKSON COUNTY
HICKMAN COUNTY
WESTERN WILLIAMSON COUNTY
THIS INCLUDES THE CITIES OF ASHLAND CITY...DICKSON AND CENTERVILLE
*UNTIL 850 PM CDT
* AT 814 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS FROM 8 MILES NORTHWEST OF DICKSON TO
12 MILES SOUTHWEST OF CENTERVILLE...MOVING NORTHEAST AT 35 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
OVER DICKSON AT 825 PM CDT
OVER CENTERVILLE AT 830 PM CDT
OVER WHITE BLUFF AT 840 PM CDT
5 MILES WEST OF KINGSTON SPRINGS 845 PM CDT
$$
LAT...LON 3623 8751 3592 8752 3558 8772 3587 8712
3615 8703 3646 8702What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 23, 1:15 PM CDT, 7 hours 5 minutes earlier.
Area forecast discussion, Apr 23, 1:15 PM CDT, 7 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 115 PM CDT MON APR 23 2001 NQA DOPPLER SHOWING SHOWERS/THUNDERSTORMS STILL WEST OF MISSISSIPPI RIVER AT LUNCH TIME. FRONTAL SYSTEM DOWN THROUGH ARKANSAS HEADED EAST. AT CURRENT RATE FRONT WOULD BE NEARING MISSISSIPPI RIVER AROUND 20Z AND JACKSON BY 03Z. THE SHOWERS AND THUNDERSTORMS WILL CONTINUE TO ADVANCE EASTWARD ALONG AND AHEAD OF FRONT AT IT MOVES ACROSS MIDDLE TENNESSEE TONIGHT. FRONT IS EXPECTED TO PASS THROUGH NASHVILLE AROUND MIDNIGHT AND PLATEAU BEFORE DAYBREAK. MODELS AGREE IN SWEEPING SYSTEM ON EAST SO WILL GO WITH BECOMING PARTLY SUNNY ON TUESDAY BUT WILL MENTION MORNING SHOWERS FOR PLATEAU AND FAR EASTERN MIDDLE TENNESSEE. NOTICEABLY COOLER TEMPS WILL BE FELT ON TUESDAY WITH HIGHS IN THE LOW TO MID 60S. TEMPS TUESDAY NIGHT WILL BE DOWN RIGHT CHILLY. NO RAIN WEDNESDAY THROUGH MONDAY. PRELIMINARY NUMBERS: NASHVILLE 52 65 40 67 46 7100 CROSSVILLE 53 62 36 62 41 6300 .BNA...NONE. BOYD 01
Nearby
Severe Thunderstorm Warnings in Tennessee, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.